View Full Version : concerta XL health implications


wizzardofboz
05-20-17, 07:03 AM
Hi Guys,

is anyone aware of the long term effect of taking concerta XL/ADHD medication.

I see the benefits in medication though you know when you want to weigh up long term could it end my life shorter? give me heart or organ issues?

coolbanana
05-20-17, 01:38 PM
Ive been on Ritalin for 2 months and just this week transferred to concerta

Its the same thing.

You need your blood pressure taken at least every 6 months minimum.

I asked a few doctors about whether a hidden heart defect might catch me out , especially because I tend to run 10 km a week. One recommended I see a cardiologist for the ultimate answer. The rest said an ECG would tell if my heart was beating normally. So at least get an ECG.

Apart from that it appears the active ingredient isnt really so bad. If you have a really high dose , then if you try to skip a dose you might get headaches/withdrawal symptoms.
However lets face it , we are all dependent on modern technology no matter what.

InnerCircle
06-25-17, 10:04 PM
Just watch out for stimulant-induced psychosis if you have a suseptibility to it. It can happen, though rarely, from therapeutic doses. Be especially mindful of stimulant psychosis if you're a young adult as early adulthood represents the peak period for incidence of psychosis.

aeon
06-25-17, 10:56 PM
The decades of clinical data from populations of long-term users of psychostimulants at prescribed therapeutic dosages demonstrates these are among the safest medications known to humankind.

For those with ADHD, not taking them presents a far greater risk to health and well-being, both short- and long-term.


Cheers,
Ian

Emre22
06-26-17, 07:10 AM
It builds some kind of tolerance ( i dont know can it be called tolerance)

When u take or don't take u feel less difference

It is like your body starts to not responding methylphenidate

ofc i don't say that it isn't working after 1 month break even

but can't get that magic at the first time that i used

it still helps , i am using about 54mg

i started with 36mg 2 years ago , i am thinking about increasing dosage to 72mg but my doctor said that we dont need it yet

I will try to explain him 3rd year of civil engineering is the hardest part and i must pass all the lessons because i have already failed 1 year , i do not want to waste time anymore on it , because i hate lessons and my department

So it is the most needed time for me but i won't take any action without getting permission from my doctor

I guess he still doubts about dosage of pills, he thinks that i still have potential for abuse

because of my impulsiveness but also he already knew that My OCD stops it anyway , I am perfectionist and i always think before taking an action
i wouldnt go for short time solution like using concerta above my treatment dose , because it would get worse in long term
My OCD makes me prefer sustainable solutions and he knows that


Another bad thing of it
You should force yourself to eat, i do not know all experience same thing like me or not

but i dont feel hungry often(less than when i dont take concerta)

so if you are not overweight and do not want to lose weight , eating becomes boring and annoying

( for example normally i can eat a x-large pizza by myself , i can't eat large pizza at once meal when i take concerta so i divide it to 2 meals and time is short between my meals)

ohlookakitty
06-26-17, 04:17 PM
I've taken Concerta in my mid 20's and had a terrible suppression at 27mg and I've been back on 18mg which is the middle road for me.

I still get less hungry though I try to snack in between meals as I get tired and sometimes if it's bad really like I'm ready to faint.

I did lose about 10 lbs in about three months but of course I'm always trying to eat healthy.

Another thing like most of us with ADHD is quality sleep (I'm getting tested for sleep apnea from a different facility for the third try for better accuracy) and obviously what you eat and how well you take care of yourself.

I do notice when I've been active and get rested on top of taking quality multi-vitamins and drinking enough water the side effects are very minimal.

Everyone will respond different of course. Coming off of 36mg was just horrible for me. I crash hard when it starts to wear off and of course being on 36mg means I can't tell how much energy I have against my overall health condition so I've over done things plenty of times and completely exhausted the next day.